MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C1240-A
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a pancreaticoduodenal artery aneurysm (pda) using ruby coils, a ruby coil detachment handle (handle) and a lantern delivery microcatheter (lantern).During the procedure, the physician advanced the ruby coil in the target vessel using the lantern and attempted to detach it using the handle; however, the ruby coil failed to detach after multiple attempts.Therefore, the ruby coil was removed.The procedure was completed using a new ruby coil, the same handle and lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The ruby coil was advanced through its introducer sheath.The embolization coil was intact with the pusher assembly distal detachment tip (ddt).Coagulated blood was within the ddt.The embolization coil was knotted and had offset coil winds throughout its length.Conclusions: evaluation of the returned ruby coil revealed that the pet lock on the proximal end of the pusher assembly was intact.If the proximal end of the pusher assembly is not properly inserted into a handle, the pull tube may not retract when the handle is actuated, and the pet lock will not separate and the embolization coil remain intact with the pusher assembly.During functional testing, the ruby coil was attempted to be detached using a demonstration handle.The handle was actuated, and the pet lock separated and pull wire retracted, but the embolization coil remained intact with the pusher assembly ddt due to coagulated blood.The coagulated blood was likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10587292
Report Number3005168196-2020-01574
Device Sequence Number16455254
Product Code HCG
UDI-Device Identifier00814548013015
UDI-Public00814548013015
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C1240-A
Device Catalogue NumberRBY2C1240
Device Lot NumberF89118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Date Report Sent to FDA01/01/2005